MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4628
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, during wound treatment, there were many black spots in the film after opening the package.It was found in six (6) boxes of opsite flexigrid 6x7cm ctn 100.Treatment was resumed, without any delay, with a smith and nephew back-up device.Patient is fine and was not harmed.No further complications reported.
 
Additional Manufacturer Narrative
H3, h6; it was reported that, during wound treatment, there were many black spots in the film after opening the package.It was found in six (6) boxes of opsite flexigrid 6x7cm ctn 100.Treatment was resumed, without any delay, with a smith and nephew back-up device.Patient is fine and was not harmed.No further complications reported.The device was returned for analysis and was submitted to surface analysis for examination.Microscopic analysis revealed that the black coloured staining was believed to be crystallised cleaning product, of an unspecified nature.We have therefore been able to confirm a relationship between the event and the device, however, cannot identify a definitive root cause.A lot number was provided and the batch records were reviewed.It was confirmed that the product(s) had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.(despite repeated attempts, smartsolve would not save the separate dhr task) a complaint history review (chr) revealed a very small number of similar instances in the last 12 months.A risk management review was conducted and which mitigated the reported issue with no further action or updates required.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.A review concluded that there are no prior escalated actions related to this product and the reported event.The probable root cause for this complaint is that the markings on the device(s) have been placed there during the manufacturing process.The machines involved are cleaned at regular intervals, and it is believed that liquid cleaning product has been left on a component part of the machine, which has then been transferred to the device(s).This liquid has then crystallised as a result of the remaining manufacturing processes which take place, resulting in the markings as described.Investigations into this complaint are now complete and no further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon dr
austin, TX 78735
5123913905
MDR Report Key14291725
Report Number8043484-2022-00148
Device Sequence Number19251368
Product Code KGX
UDI-Device Identifier05000223046286
UDI-Public5000223046286
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue Number4628
Device Lot Number2028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown